# SDR CA030528014

- Difficulty date: May 12, 2003
- Submitted: August 18, 2003
- Operation: General aviation
- Make and model: Snias AS350B2
- Aircraft time: 5,804 hours
- Engine: Tmeca ARRIEL1D1
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Igniter
- Part number: 9550168760
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

(CAN) GENERAL INFORMATION LETTER NR 02-01 (FEB18, 2002), SERVICE LETTER 2171/02/ARL1/66 (FEB12, 2002), AND SERVICE LETTER 2223/03/ARL/173 (APRIL02, 2003), THESE PART NUMBER IGNITERS ARE FAILING IN SERVICE, USUALLY CAUSING EXTENSIVE ENGINE DAMAGE (WITH FIRST HAND KNOWLEDGE OF THIS).  IT IS MFG RECOMMENDATION THAT THESE IGNITERS BE REMOVED FROM SERVICE TO PREVENT THIS ENGINE DAMAGE FROM OCCURING, AND THEY HAVE BEEN REPLACING THEM ON WARRANTY. ON THE ENGINE LISTED ABOVE, RECEIVED NEW FROM MFG FEBRUARY 2003, THESE PART NUMBER IGNITERS WERE FOUND TO BE INSTALLED DURING A ROUTINE VISUAL EXAMINATION OF THE ENGINE TECHNICAL LOGS.  THEY WERE REMOVED PRIOR TO FURTHER FLIGHT AND RE PLACEMENT IGNITERS INSTALLED.
